MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; SCREW, FIXATION, BONE
Catalog Number 7207916
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during an acl reconstruction surgery, two biorci screws broke into pieces while being inserted into the tunnel.All fragments were retrieved from the patient by using artery and grasper.A back-up device was available to complete the surgery; additional bone holes did not have to be drilled.The surgery was not significantly delayed.The patient was not injured.
 
Additional Manufacturer Narrative
Two related biorci 7x20mm screws used for treatment, were not returned for evaluation.Due to unavailability, the allegations could not be fully confirmed.Definitive conclusions, investigation and evaluation were limited without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1.Use of other than recommended prep instrument size or types.2.Getting entangled up with other instruments or devices.3.Stripping or over-torque.4.Damaged prep instruments.5.Unexpected bone density/condition.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Prep per the instructions for use recommendation is critical for ease of insertion and successful anchoring.Per instructions for use: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.Prior to use inspect the tip of the driver.If tip flaring is apparent do not use the driver.Excessive force should not be placed on the delivery instrument.If hard bone is encountered, the biorci tap should be used.¿ product met specifications upon release to distribution.Complaint history review found no other reports for this lot.The second device report number is: 1219602-2019-00760.Correction in patient code: should be 2687 instead of 2692.

Brand Name
BIORCI SCRW 7MM(7MM HD)X20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8748805
Report Number1219602-2019-00761
Device Sequence Number1668363
Product Code HWC
UDI-Device Identifier03596010000897
UDI-Public03596010000897
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2021
Device Catalogue Number7207916
Device Lot Number50606836
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1